Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 14, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 1, 2011, 5:02 PM MDT for Lincoln County, New Mexico. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2011, 5:02 PM MDT (23:02 UTC)
- Expired
- Jun 1, 2011, 5:45 PM MDT
- In force
- 43 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
County Lincoln County, NM
The radar
The Holloman AFB radar (KHDX), 116 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 5:30 PM MDT | TSTM WND GST 60 | 6 N Sunset, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 2:16 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2838 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 229 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
278
WUUS55 KABQ 012302
SVRABQ
NMC027-012345-
/O.NEW.KABQ.SV.W.0014.110601T2302Z-110601T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
502 PM MDT WED JUN 1 2011
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL LINCOLN COUNTY IN CENTRAL NEW MEXICO
* UNTIL 545 PM MDT
* AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7
MILES SOUTH OF ARABELA...OR ABOUT 33 MILES EAST OF RUIDOSO...AND
MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL AREAS BETWEEN U.S. HIGHWAY 70 AND STATE ROUTE 246...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION
STATIONS OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER
INFORMATION.
&&
LAT...LON 3376 10501 3364 10488 3354 10488 3336 10513
3351 10528
TIME...MOT...LOC 2301Z 226DEG 9KT 3349 10513
$$
DPORTER1 follow-up statement
079
WWUS55 KABQ 012324
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
524 PM MDT WED JUN 1 2011
NMC027-012345-
/O.CON.KABQ.SV.W.0014.000000T0000Z-110601T2345Z/
LINCOLN-
524 PM MDT WED JUN 1 2011
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
LINCOLN COUNTY UNTIL 545 PM MDT...
AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER EAST CENTRAL LINCOLN COUNTY...OR ABOUT 33 MILES WEST OF
ROSWELL...MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL AREAS BETWEEN U.S. HIGHWAY 70 AND STATE ROUTE 246...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR EASTERN NEW MEXICO.
&&
LAT...LON 3354 10520 3375 10500 3364 10488 3354 10488
3341 10506
TIME...MOT...LOC 2324Z 235DEG 9KT 3352 10507
$$
DPORTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:30 PM MDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 1, 2:30 PM MDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 230 PM MDT WED JUN 1 2011 ...SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING... .DISCUSSION... STORMS ALREADY ERUPTING ACROSS NORTH CENTRAL NEW MEXICO EARLY THIS AFTERNOON WITHIN A REGION WHERE MLCAPES ARE RANGING FROM 500-2000 J/KG AND CIN HAS ERODED AWAY. TRENDS AND MODEL PROJECTIONS SUGGEST ACTIVITY SHOULD CONTINUE TO RAPIDLY INCREASE AS PEAK-HEATING NEARS. EXPECT ATMOSPHERE TO DESTABILIZE THROUGH THE LATE AFTERNOON...WITH ACTIVITY EXPANDING INTO THE ERN PLAINS. SHEAR PROFILES INDICATE A FEW SUPERCELLULAR STORMS ARE LIKELY IN THE NE/EC PLAINS WITH LARGE HAIL AND DAMAGING WINDS BEING A PRIMARY THREAT. CAN NOT RULE OUT A ROGUE TORNADO WITH THE STRONGEST UPDRAFTS/OROGRAPHICS. MEANWHILE... THE RUC HODOGRAPHS ARE LESS FAVORABLE FOR THE SE...THEREFORE EXPECT A REPEAT PERFORMANCE OF MULTICELLULAR STORMS IF CAP IS BUSTED. THIS REGION WILL ALSO EXPERIENCE A THREAT FOR LARGE HAIL AND GUSTY WINDS. MEANWHILE...CENTRAL/WRN NEW MEXICO EXPERIENCED LOW LEVEL MOISTURE ADVECTION LAST NIGHT. THIS WILL AID IN THE DEVELOPMENT OF ACTIVITY BETWEEN THE CONTINENTAL DIVIDE AND CENTRAL MOUNTAIN CHAIN...HOWEVER MOST OF THESE STORMS WILL BE DRIER IN NATURE AND MAY PRODUCE GUSTY OUTFLOW WINDS. PRECIPITATION CHANCES SHOULD REMAIN ELEVATED THROUGH AT LEAST THE MIDNIGHT HOUR WITH LINGERING BENIGN STORMS PERSISTING THROUGH EARLY THURSDAY MORNING. TEMPERATURES TONIGHT WILL REMAIN 10 TO 15 DEGREES ABOVE SEASONAL AVERAGES. UPPER LEVEL DISTURBANCE IN NORTHERN CALIFORNIA WILL TRACK INTO THE NRN ROCKIES FOR THURSDAY. THIS WILL TIGHTEN THE GRADIENT ALOFT FOR WRN NEW MEXICO...LEADING TO BREEZY TO WINDY CONDITIONS ALONG/WEST OF THE CONTINENTAL DIVIDE. NEAR WIND ADVISORY CRITERIA IS LIKELY... AND THE MIDNIGHT SHIFT MAY NEED TO POST AN ADVISORY. MEANWHILE...IT APPEARS MOISTURE IN CENTRAL NM WILL BE SCOURED OUT...LIMITING THE CONVECTIVE POTENTIAL IN THIS REGION. ENOUGH JUICE SHOULD REMAIN IN PLACE ACROSS ERN NM COUPLED WITH PERTURBATIONS ALOFT TO SPARK A FEW THUNDERSTORMS DURING THE AFTERNOON/EVENING HOURS. THREAT FOR SEVERE WEATHER IS VERY MINIMAL WITH MAIN THREATS BEING SMALL HAIL AS WELL AS GUSTY WINDS. HIGH TEMPERATURES WILL GENERALLY BE SLIGHTLY ABOVE NORMAL. FRIDAY WILL LIKELY BE THE MORE TRANQUIL DAY OF THE WEEK AS MOISTURE IS CORRALLED TO THE FAR ERN PLAINS. A FEW PEAK HEATING STORMS MAY BE IN THE OFFING...BUT WIDESPREAD ACTIVITY IS NOT EXPECTED ATTM. UPPER LEVEL SYSTEM IN THE PACIFIC WILL DRIVE SOUTH INTO THE CA COASTLINE... AS A RIDGE REMAINS PARKED IN THE SOUTH CENTRAL U.S. THIS COULD ALLOW FOR A SQUEEZE PLAY TO DEVELOP ACROSS THE LAND OF ENCHANTMENT...WITH MOISTURE MIGRATING NORTH. IT IS IMPORTANT TO NOTE THIS SHOULD MOSTLY BE AN OOZING OF MID/UPPER LEVEL MOISTURE AND NOT A HEALTHY MONSOONAL SURGE TYPICAL OF THE AUGUST TIME FRAME. ADDED MOISTURE AND AFTERNOON INSTABILITY WILL ALLOW FOR INCREASED PRECIPITATION CHANCES OVER THE CENTRAL ZONES. GFS40 SUGGESTS LOW-LEVEL MOISTURE WILL RETURN TO THE REGION ON SAT...THOUGH IT MAY NOT BE ENOUGH TO PRECLUDE A THREAT FOR DRY THUNDERSTORMS. GFS SOUNDINGS HINT A BIT MORE MOISTURE WILL BE IN THE REGION ON SUNDAY...BUT NOT TOTALLY CONVINCED AT THIS TIME. WILL NEED TO MONITOR WITH FUTURE MODEL RUNS. DPORTER && .AVIATION... VFR CONDITIONS TO PREVAIL THROUGH EVENING FOR MOST TERMINALS EXCEPT THOSE IN AND AROUND THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS. MID-AFTERNOON AND EARLY EVENING THUNDERSTORM AND SHOWER ACTIVITY IN THE AFOREMENTIONED AREAS WILL PRODUCE OCCASIONAL MIDDLE LEVEL BROKEN TO OVERCAST CEILINGS. LATER IN THE EVENING THE THUNDERSTORM AND SHOWER ACTIVITY WILL SPREAD INTO THE EASTERN PLAINS AND NORTHEAST HIGHLANDS PRODUCING OCCASIONAL MIDDLE LEVEL BROKEN TO OVERCAST CEILINGS. DOWNBURST WINDS FROM THIS CONVECTIVE ACTIVITY CAN PRODUCE DANGEROUS ERRATIC WINDS...HAIL AND ISOLATED IFR CEILINGS DURING HEAVY DOWNPOURS. CONVECTION AND SHOWER ACTIVITY WILL DIMINISH AFTER MIDNIGHT AND GIVE WAY TO VFR CONDITIONS AT ALL TERMINALS THROUGH MIDDAY THURSDAY. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BRING LIGHTNING CONCERNS TO MUCH OF THE CENTRAL MOUNTAIN CHAIN AND THE ADJACENT HIGHLANDS...THE NORTHEAST HIGHLANDS AND EASTERN PLAINS OF NEW MEXICO. AN INFLUX OF MOISTURE IS CONTINUING WITH THE DRYLINE MOVING WESTWARD PAST THE CENTRAL MOUNTAIN CHAIN TOWARD THE CONTINENTAL DIVIDE THIS AFTERNOON. DEWPOINTS CLIMBING INTO THE 40S...50S...AND 60S ARE ALLOWING FOR EXCELLENT HUMIDITY RECOVERY IN THE EASTERN HALF OF THE STATE WHILE PRIMING THE ATMOSPHERE FOR SOME THUNDER THIS AFTERNOON AND EVENING. ENTIRE EASTERN HALF OF THE STATE WILL HAVE AT LEAST SOME CHANCE FOR THUNDER WHILE THE AREA ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN WILL BE THE FAVORED AREA FOR SCATTERED COVERAGE OF WET STORMS. SURROUNDING AREAS WITH LESS COVERAGE MAY SEE MORE OF A HYBRID OF WET AND DRY STORMS WITH DRY LIGHTNING POTENTIAL CONTINUING. STORMS WILL GENERALLY STEER FROM SOUTHWEST TO NORTHEAST WITH SOME STRONGER TO SEVERE STORMS UNDERGOING MORE CHAOTIC MOTIONS. MAXIMUM TEMPERATURES ARE A FEW DEGREES ABOVE AVERAGE TODAY AND HUMIDITIES WILL BE NOTABLY HIGHER IN THE EAST...BUT REMAIN BELOW 10 PERCENT IN PARTS OF THE FAR WESTERN ZONES. PREVAILING WINDS AREAWIDE WILL BE BREEZY AND EVEN OCCASIONALLY WINDY IN THE WESTERN HIGH TERRAIN WHERE AN HOUR OR TWO OF BRIEF AND LOCALIZED CRITICAL FIRE WEATHER WILL DEVELOP. WIND DIRECTION WILL STAY SOUTH SOUTHWEST IN THE DRIER WESTERN ZONES OF THE STATE WHILE THE MORE MOIST CENTRAL AND EASTERN ZONES OBSERVE MORE SOUTH SOUTHEASTERLY WIND DIRECTIONS. ERRATIC AND GUSTY WINDS WILL OF COURSE ACCOMPANY ANY CONVECTIVE SHOWERS OR STORMS. OVERNIGHT HUMIDITY RECOVERY AGAIN WILL BE GOOD TO EXCELLENT IN THE CENTRAL TO EASTERN ZONES AND POOR TO FAIR IN THE WEST. THE UPPER LEVEL PATTERN WILL UNDERGO A BIT OF TRANSITION WITH STRENGTHENING SOUTHWESTERLY WINDS ALOFT NEAR THE FOUR CORNERS AS TROUGH IS FORCED INTO MONTANA. BROAD AREA OF LOWER SEA LEVEL PRESSURE WILL ALSO ACCOMPANY THIS UPPER FEATURE...AND CONSEQUENTLY WINDS OVER NEW MEXICO WILL INCREASE SOME THURSDAY...PARTICULARLY IN THE WESTERN ZONES AND ALONG THE NORTHEAST TO CENTRAL HIGHLANDS. MID LEVEL MOISTURE LOOKS TO BE DRAWN INTO THE STATE UNDER THIS PATTERN...BUT SOME OF THE LOWER LAYER MOISTURE WILL BE MIXED EASTWARD. ENOUGH MOISTURE WILL LIKELY BE LEFT BEHIND FOR SOME ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE EASTERN HALF OF THE STATE. THE COMBINATION OF INCREASED WINDS AND LOWERING HUMIDITY WILL RAISE THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS IN WESTERN ZONES OF NEW MEXICO AND HAVE OPTED TO ISSUE A RED FLAG WARNING FOR WESTERN AREAS ALONG THE ARIZONA BORDER. HAVE OPTED TO CONTINUE THE FIRE WARNING WATCH FOR THE CENTRAL HIGHLANDS AND PARTS OF THE NORTHEAST HIGHLANDS AS UNCERTAINTY EXISTS OVER EXTENT AND DURATION OF CRITICAL FIRE CONDITIONS IN THESE AREAS. WILL ALLOW THE NEXT SHIFT TO RE-EVALUATE WITH NEXT OBSERVATIONAL AND MODELING DATA SET TO DETERMINE THE APPROPRIATE HAZARD ISSUANCE FOR THIS AREA. WINDS SHOULD DIMINISH TO MODERATE BREEZES ON FRIDAY AS THE UPPER PATTERN REEMERGES...BRINGING WEAK SOUTHWESTERLIES ALOFT OVER NEW MEXICO AS A NEW UPPER LOW TAKES RESIDENCE OFF THE COASTS OF OREGON/CALIFORNIA. AGAIN...SUFFICIENT MOISTURE SHOULD BE LINGERING OVER THE EASTERN THIRD TO HALF OF THE STATE FOR ISOLATED STORMS. THIS PATTERN LOOKS TO STAY ENTRENCHED OVER THE AREA FOR THE FOLLOWING SEVERAL DAYS. THE LOW OFF THE WEST COAST LOOKS TO FINALLY GET ABSORBED EASTWARD BY LATE NEXT WEEK....BUT NOT BEFORE A STINT OF REPEATED DAILY SHOWER/STORMS BEING DRAWN OVER MUCH OF CENTRAL TO EASTERN NEW MEXICO. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 57 86 45 81 / 0 0 0 0 DULCE........................... 43 79 38 76 / 10 0 0 5 CUBA............................ 52 83 44 82 / 10 0 0 5 GALLUP.......................... 49 82 40 81 / 5 0 0 0 EL MORRO........................ 47 79 41 77 / 5 0 0 0 GRANTS.......................... 47 84 43 82 / 5 5 5 0 QUEMADO......................... 49 83 45 81 / 0 0 0 0 GLENWOOD........................ 51 89 53 87 / 0 0 0 0 CHAMA........................... 41 74 40 72 / 20 0 0 5 LOS ALAMOS...................... 54 83 53 81 / 20 0 5 10 PECOS........................... 53 81 51 80 / 20 10 10 10 CERRO/QUESTA.................... 49 79 45 77 / 20 5 5 10 RED RIVER....................... 39 71 44 69 / 20 5 5 20 ANGEL FIRE...................... 42 75 44 72 / 20 10 10 20 TAOS............................ 48 82 47 80 / 20 5 5 10 MORA............................ 52 80 49 78 / 30 10 10 10 ESPANOLA........................ 50 89 51 87 / 20 5 5 10 SANTA FE........................ 54 84 51 83 / 20 5 5 10 SANTA FE AIRPORT................ 58 87 53 85 / 20 5 5 10 ALBUQUERQUE FOOTHILLS........... 61 89 57 88 / 10 5 5 5 ALBUQUERQUE HEIGHTS............. 64 90 61 89 / 10 5 5 5 ALBUQUERQUE VALLEY.............. 59 91 55 91 / 10 5 5 5 ALBUQUERQUE WEST MESA........... 60 90 56 90 / 10 5 5 5 LOS LUNAS....................... 61 91 54 91 / 10 5 5 5 RIO RANCHO...................... 59 92 55 90 / 10 5 5 5 SOCORRO......................... 65 95 61 93 / 10 5 5 5 SANDIA PARK/CEDAR CREST......... 55 88 55 86 / 20 5 5 5 TIJERAS......................... 56 89 54 87 / 20 5 5 5 MORIARTY/ESTANCIA............... 48 86 52 85 / 30 10 10 10 CLINES CORNERS.................. 56 83 54 83 / 30 10 10 10 GRAN QUIVIRA.................... 60 86 54 85 / 20 10 10 10 CARRIZOZO....................... 64 87 60 87 / 20 20 20 10 RUIDOSO......................... 59 78 56 77 / 40 30 30 20 CAPULIN......................... 55 86 54 84 / 40 10 10 10 RATON........................... 53 89 53 88 / 40 10 10 10 SPRINGER........................ 58 90 56 89 / 40 10 10 10 LAS VEGAS....................... 55 84 55 84 / 40 10 10 10 CLAYTON......................... 60 91 61 90 / 40 10 10 10 ROY............................. 63 88 59 87 / 40 10 10 10 CONCHAS......................... 69 94 65 94 / 40 20 10 10 SANTA ROSA...................... 66 91 63 92 / 30 20 10 10 TUCUMCARI....................... 66 96 64 95 / 30 20 20 10 CLOVIS.......................... 64 93 62 91 / 30 20 20 10 PORTALES........................ 64 94 63 92 / 30 20 20 10 FORT SUMNER..................... 67 93 63 93 / 30 20 20 10 ROSWELL......................... 67 96 64 96 / 40 20 20 10 PICACHO......................... 65 91 61 90 / 50 20 30 10 ELK............................. 62 85 57 84 / 40 20 30 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 8 PM MDT THURSDAY FOR THE FOLLOWING ZONES...NMZ101-105-109. FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES...NMZ103-107. && 46/01
Hazardous weather outlook, Jun 1, 5:18 AM MDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 518 AM MDT WED JUN 1 2011 NMZ501>540-021200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 518 AM MDT WED JUN 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EAST ACROSS THE ADJACENT HIGHLANDS AND PLAINS THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE OVER THE WEST AND CENTRAL HIGHLANDS THURSDAY AFTERNOON. FROM THE CENTRAL HIGHLANDS EAST TO THE TEXAS STATE LINE...EXPECT SCATTERED THUNDERSTORMS TO DEVELOP. SOME OF THE STORMS COULD BE STRONG TO LOCALLY SEVERE. FRIDAY THROUGH NEXT TUESDAY...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN EAST ACROSS THE ADJACENT HIGHLANDS AND PLAINS. SPOTTERS SHOULD REPORT MEASURED THUNDERSTORM WIND SPEEDS...WIND IMPACTS...AND HAIL TO THE NATIONAL WEATHER SERVICE VIA THE INTERNET AT WEATHER.GOV/ABQ...TOLL FREE AT 888.386.7637 OR VIA AMATEUR RADIO. 17
In the hours before
Special weather statement, Jun 1, 4:24 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 424 PM MDT WED JUN 1 2011 NMZ526-539-012300- EASTERN LINCOLN COUNTY-SOUTH CENTRAL MOUNTAINS- 424 PM MDT WED JUN 1 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY THROUGH 500 PM MDT... AT 422 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TINNIE...OR ABOUT 29 MILES EAST OF RUIDOSO...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...ARABELA. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3370 10511 3346 10489 3330 10519 3346 10532 TIME...MOT...LOC 2224Z 218DEG 18KT 3345 10519 DPORTER
Local storm report, Jun 1, 4:26 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
426 PM MDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL 5 NE FOLSOM 36.90N 103.86W
06/01/2011 M0.88 INCH UNION NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1101135
SHYSpecial weather statement, Jun 1, 4:40 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
440 PM MDT WED JUN 1 2011
NMZ503-504-510-511-517-020000-
FAR NORTHWEST HIGHLANDS-JEMEZ MOUNTAINS-LOWER CHAMA RIVER
VALLEY-NORTHWEST HIGHLANDS-SAN JUAN MOUNTAINS-
440 PM MDT WED JUN 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SANDOVAL AND RIO ARRIBA
COUNTIES THROUGH 600 PM MDT...
AT 438 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY STRONG
WIND GUSTS UP TO 55 MPH ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
THE MOST INTENSE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF
DULCE...WITH OTHER STRONG THUNDERSTORMS LOCATED FROM JUST EAST OF
CHAMA SOUTH TO THE RIO CHAMA RECREATION AREA.
STORM MOVEMENT WAS TOWARD THE NORTHEAST AT 30 MPH.
AREAS AFFECTED BY THESE STORMS INCLUDE...TIERRA AMARILLA...CHAMA...
BRAZOS...EL RITO...ENSENADA...CANON PLAZA...VALLECITOS...LOS OJOS...
LAS PLACITAS...SAN MIGUEL AND LOS PINOS.
THIS ADVISORY IS TO HIGHLIGHT THE POTENTIAL FOR LOCALLY STRONG AND GUSTY
DOWNBURST WINDS. WARNINGS ARE NOT ANTICIPATED AT THIS TIME.
&&
LAT...LON 3699 10605 3634 10613 3562 10670 3618 10759
3699 10723
TIME...MOT...LOC 2234Z 234DEG 39KT 3697 10686Local storm report, Jun 1, 4:45 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
445 PM MDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM HAIL TRUJILLO 35.53N 104.69W
06/01/2011 M0.88 INCH SAN MIGUEL NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1101136
SHYLocal storm report, Jun 1, 4:48 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
448 PM MDT WED JUN 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL TRUJILLO 35.53N 104.69W
06/01/2011 M1.00 INCH SAN MIGUEL NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1101137
SHYSpecial weather statement, Jun 1, 5:00 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
500 PM MDT WED JUN 1 2011
NMZ530-012330-
UNION COUNTY-
500 PM MDT WED JUN 1 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION COUNTY THROUGH
530 PM MDT...
AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF MOUNT DORA...OR ABOUT 15
MILES NORTHWEST OF CLAYTON...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
AREAS AFFECTED BY THIS STORM INCLUDE...SENECA AND MOSES...HIGHWAYS
64 AND 87...CLAYTON LAKE STATE PARK...AND STATE ROAD 406.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR EASTERN NEW MEXICO.
&&
LAT...LON 3700 10299 3655 10299 3646 10330 3666 10366
3699 10351 3701 10350 3701 10301
TIME...MOT...LOC 2300Z 217DEG 29KT 3665 10334The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:50 PM MDT | Special Weather Statement | ABQ | Roosevelt | 25 min |
| May 31, 8:18 PM MDT | Special Weather Statement | ABQ | Roosevelt | 27 min |
| May 31, 8:22 PM MDT | Special Weather Statement | ABQ | Roosevelt | 23 min |
| May 31, 8:48 PM MDT | Special Weather Statement | ABQ | Roosevelt | 27 min |
| May 31, 8:50 PM MDT | Special Weather Statement | ABQ | Roosevelt | 25 min |
| May 31, 8:52 PM MDT | Special Weather Statement | ABQ | Chaves | 23 min |
| May 31, 9:15 PM MDT | Special Weather Statement | ABQ | Chaves | 30 min |
| May 31, 9:27 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 63 min |
| May 31, 10:13 PM MDT | Special Weather Statement | ABQ | Roosevelt | 32 min |
| May 31, 10:31 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Roosevelt | 33 min |
| Jun 1, 5:10 AM MDT | Fire Weather Watch | ABQ | Catron, Cibola, McKinley, Rio Arriba, Sandoval, San Juan and 1 more | 23 hr |
| Jun 1, 2:01 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 44 min |
| Jun 1, 2:43 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 47 min |
| Jun 1, 2:57 PM MDT | Special Weather Statement | ABQ | San Miguel | 33 min |
| Jun 1, 3:08 PM MDT | Special Weather Statement | ABQ | Colfax | 52 min |
| Jun 1, 3:12 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 33 min |
| Jun 1, 3:14 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 61 min |
| Jun 1, 3:31 PM MDT | Red Flag Warning | ABQ | Catron, Cibola, McKinley, Rio Arriba, Sandoval, San Juan and 1 more | 28 hr |
| Jun 1, 3:40 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 29 min |
| Jun 1, 3:41 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Union | 64 min |
| Jun 1, 3:51 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora | 114 min |
| Jun 1, 4:01 PM MDT | Special Weather Statement | ABQ | Lincoln | 29 min |
| Jun 1, 4:08 PM MDT | Special Weather Statement | ABQ | Union | 37 min |
| Jun 1, 4:11 PM MDT | Special Weather Statement | ABQ | Union | 34 min |
| Jun 1, 4:15 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 45 min |
| Jun 1, 4:24 PM MDT | Special Weather Statement | ABQ | Lincoln | 36 min |
| Jun 1, 4:29 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe, Lincoln | 46 min |
| Jun 1, 4:40 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 80 min |
| Jun 1, 4:56 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Mora, San Miguel | 49 min |
| Jun 1, 5:00 PM MDT | Special Weather Statement | ABQ | Union | 30 min |
| Jun 1, 5:26 PM MDT | Special Weather Statement | ABQ | Union | 34 min |
| Jun 1, 5:31 PM MDT | Special Weather Statement | ABQ | Harding | 44 min |
| Jun 1, 5:36 PM MDT | Special Weather Statement | ABQ | Harding | 39 min |
| Jun 1, 5:46 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 44 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.